MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZSO-7-10
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is pending.A follow up report will be submitted with the investigation conclusions.
 
Event or Problem Description
After confirming the occurrence of cbd stricture, the zso stent is mounted on the right and left hilar, respectively, and the procedure is terminated.The next day, the patient was x-rayed for follow-up and the stent was migrated.
 
Additional Manufacturer Narrative
The device involved in this complaint was not returned to (b)(4) for an evaluation therefore a documentation based investigation was carried out.The complaint was confirmed based on customer testimony.As the device was not returned to (b)(4) for evaluation a definitive root cause for this occurrence could not be conclusively determined.There is no evidence to suggest that this issue affects the entire lot # c1283075; upon review of complaints this failure mode has not occurred previously with this lot # c1283075.A review of the incoming quality control record for the component involved in this complaint did not reveal any discrepancies that could have contributed to this issue.Prior to distribution all zso-7-10 devices are subject to 100% inspection to ensure device integrity, these inspections and functional checks are outlined in internal procedures in place at (b)(4).Ifu0045-6 lists stent migration among the potential complications associated with biliary stent placement.The addition of flaps or pigtails (as with zso-7-10) to stents serves to prevent upward/ downward migration in the biliary duct due to peristalsis.A post implantation evaluation detected stent migration within 1 to 2 days of being implanted.A potential root cause of this occurrence may be attributed to patient anatomy.A potential root cause of this occurrence may be attributed to patient anatomy.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
After confirming the occurrence of cbd stricture, the zso stent is mounted on the right and left hilar, respectively, and the procedure is terminated.The stent was found to be disappeared during follow up check-up one month after procedure.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6263044
Report Number3001845648-2017-00015
Device Sequence Number955655
Product Code FGE
UDI-Device Identifier00827002217072
UDI-Public(01)00827002217072(17)191010(10)C1283075
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZSO-7-10
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/21/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2017
Supplement Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;